Alert archive / North Carolina / Snow Advisories in 2007
Snow Advisory 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this snow advisory at Feb 1, 2007, 8:24 AM EST for 7 counties in North Carolina. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2007, 8:24 AM EST (13:24 UTC)
- Expired
- Feb 1, 2007, 11:26 AM EST
- In force
- 3 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Beaufort County, NC, Duplin County, NC, Greene County, NC, Lenoir County, NC, Martin County, NC, Pitt County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 88 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 1.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS42 KMHX 011324 WSWMHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 824 AM EST THU FEB 1 2007 ...SNOW ADVISORY IN EFFECT FOR DUPLIN...GREENE AND LENOIR COUNTIES... NCZ079-090-091-011600- /O.NEW.KMHX.SN.Y.0002.070201T1324Z-070201T1600Z/ GREENE-DUPLIN-LENOIR- INCLUDING THE CITIES OF...SNOW HILL...HOOKERTON...WALLACE... WARSAW...ROSE HILL...KENANSVILLE...BEULAVILLE...MAGNOLIA... KINSTON 824 AM EST THU FEB 1 2007 ...SNOW ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. UP TO AN INCH OF SNOW ACCUMULATION IS EXPECTED. THE SNOW WILL CHANGE TO RAIN BY LATE MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ 11
2 follow-up statements
000 WWUS42 KMHX 011439 WSWMHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 939 AM EST THU FEB 1 2007 ...SNOW ADVISORY IN EFFECT FOR DUPLIN...GREENE AND LENOIR COUNTIES... NCZ029-044-045-080-011700- /O.EXB.KMHX.SN.Y.0002.000000T0000Z-070201T1700Z/ MARTIN-PITT-WASHINGTON-BEAUFORT- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...WASHINGTON...RIVER ROAD 939 AM EST THU FEB 1 2007 ...SNOW ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. UP TO AN INCH OF SNOW ACCUMULATION IS EXPECTED. THE SNOW WILL CHANGE TO RAIN BY NOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NCZ079-090-091-011700- /O.EXT.KMHX.SN.Y.0002.000000T0000Z-070201T1700Z/ GREENE-DUPLIN-LENOIR- INCLUDING THE CITIES OF...SNOW HILL...HOOKERTON...WALLACE... WARSAW...ROSE HILL...KENANSVILLE...BEULAVILLE...MAGNOLIA... KINSTON 939 AM EST THU FEB 1 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... ONE TO TWO INCHES OF SNOW ACCUMULATION IS EXPECTED. THE SNOW WILL CHANGE TO RAIN BY NOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ 11
000 WWUS42 KMHX 011626 WSWMHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1126 AM EST THU FEB 1 2007 ...SNOW ADVISORY CANCELLED... NCZ029-044-045-079-080-090-091-011730- /O.CAN.KMHX.SN.Y.0002.000000T0000Z-070201T1700Z/ MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...SNOW HILL...HOOKERTON...WASHINGTON... RIVER ROAD...WALLACE...WARSAW...ROSE HILL...KENANSVILLE... BEULAVILLE...MAGNOLIA...KINSTON 1126 AM EST THU FEB 1 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SNOW ADVISORY. ALL PRECIPITATION HAS CHANGED TO RAIN OVER EASTERN NORTH CAROLINA. $$ 11
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this snow advisory went out at Feb 1, 4:55 AM EST, 3 hours 29 minutes earlier.
Area forecast discussion, Feb 1, 4:55 AM EST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
455 AM EST THU FEB 1 2007
.SHORT TERM /TODAY THROUGH FRIDAY/...CLOUDS WILL BUILD INTO THE
REGION FROM THE W THIS MORNING AS SFC LOW PRES TAKES SHAPE ALONG THE
CENTRAL GULF COAST AND TRACKS ALONG THE NORTH CAROLINA COAST TODAY
WITH A SECOND LOW FOLLOWING IN IT TRACKS LATE TONIGHT/EARLY FRI.
WILL LEAN TOWARD THE GFS SCENARIO FOR TIMING OF PRECIPITATION.
EXPECT THE ONSET OF PRECIPITATION WITH HIGH CHC POPS AFTER 12Z...AND
WILL CONTINUE TO FCST A PERIOD OF MIXED RAIN/SNOW OVER THE CSTL
PLAINS COUNTIES THIS MORNING...WITH NO ACCUMULATION EXPECTED.
THICKNESSES AND H8 TEMPS WARM QUICKLY BY LATE MORNING...SO ANY
PRECIP AFTER THAT POINT SHOULD BE ALL RAIN. TEMPS WILL SLOWLY RISE
THIS MORNING...THEN SHOULD CLIMB INTO THE 40S MOST AREAS THIS
AFTERNOON. POPS WILL RISE TO CATEGORICAL BY AFTERNOON TODAY AND
CONTINUE THROUGH THE EARLY MORNING HOURS FRI...WITH DECENT QPF
AMOUNTS OF 1 TO 2 INCHES OF RAIN EXPECTED. POPS DECREASE TO CHC FRI
MORNING. PRECIP TO END FOR ALL AREAS BY 18Z FRI.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...COLD AIRMASS TO TO
REMAIN IN PLACE FOR MUCH OF THE NEXT WEEK. CONTINUE TO EXPECT TEMPS
AS MUCH AS 20 DEGREES BELOW SEASONAL NORMALS. MODELS HAVE BACKED OFF
ON PRECIP CHANCES AND LOW PRESS FORMING OFFSHORE IN THE SATURDAY
NIGHT/SUNDAY MORNING TIMEFRAME. NOW LOOKING AT PRIMARILY HIGH PRESS
BUILDING ACROSS THE REGION. THROUGH WED OF NEXT WEEK...TEMPS WILL
BE VERY COLD. USING A MIX OF HPC GUIDANCE AND MODEL GUIDANCE SHOWS
HIGH TEMPS IN THE 40S FOR EARLY PART OF THE WEEK THEN NOT MUCH ABOVE
FREEZING FOR HIGHS TUESDAY AND WEDNESDAY. LOW TEMPS BLO FREEZING
EXPECTED THROUGH THE PERIOD...WITH THE LOWEST TEMPS OF THE SEASON
EXPECTED WED MORNING.
&&
.AVIATION /09Z-06Z/...VFR CONDITIONS EARLY THIS MORNING WILL
GRADUALLY DETERIORATE AS PCPN DEVELOPS BY EARLY AFTN. WIDESPREAD IFR
EXPECTED LATE AFTN INTO EVENING.
&&
.MARINE...00Z GFS MODEL OF CHOICE THIS PACKAGE WITH MOVEMENT AND
DEVELOPMENT OF SFC LOW PREFERRED OVER NAM. BUOY OBS AND PRES
ANALYSIS AT 09Z INDICATE COASTAL FRONT DEVELOPING TO S. SLIGHTLY
WEAKER INITIAL SFC LOW DEVELOPMENT...DEEPENING AS IT MOVES UP COAST
THIS AFTN WILL LEAD TO SCA WINDS DEVELOPING OVER NRN WATERS AND
SOUNDS THIS EVENING WHILE SEAS BUILD OVER REST OF WATERS AT SAME
TIME...THUS ADJUSTED SCA BEGINNING TIME TO 00Z. LOW WILL CONTINUE
DEEPENING OFF MID ATLC COAST TONIGHT AND GFS SINGLE LOW SOLUTION
LOOKS MORE REASONABLE THAN NAM DUAL LOWS. LULL IN WINDS AND SEAS
EXPECTED ON SAT...THEN INCREASING AGAIN WITH CAA BEHIND SECONDARY
COLD FRONT SAT NIGHT.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 AM EST FRIDAY
FOR AMZ130-135-150.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST
SATURDAY FOR AMZ154-156-158.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
SATURDAY FOR AMZ152.
&&
SHORT TERM...PRINGLE
LONG TERM...PRINGLE
AVIATION...MERRELL
MARINE...MERRELLHazardous weather outlook, Feb 1, 4:42 AM EST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 442 AM EST THU FEB 1 2007 NCZ029-044>047-079>081-090>095-098-103-104-020945- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 442 AM EST THU FEB 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT RAIN...WITH RAINFALL AMOUNTS POSSIBLY REACHING OVER 2 INCHES...TODAY AND TONIGHT. RAIN MAY BE MIXED WITH LIGHT SNOW OVER THE COASTAL PLAINS THIS MORNING...BUT WILL BECOME ALL RAIN BY THIS AFTERNOON. NO SNOW ACCUMULATION EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ130-135-150-152-154-156-158-020945- ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 442 AM EST THU FEB 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS EXPECTED THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY CONDITIONS EXPECTED THROUGH SAT MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Feb 1, 4:56 AM EST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 456 AM EST THU FEB 1 2007 NCZ029-044-045-079-090-091-011500- MARTIN-PITT-WASHINGTON-GREENE-DUPLIN-LENOIR- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...SNOW HILL...HOOKERTON...WALLACE... WARSAW...ROSE HILL...KENANSVILLE...BEULAVILLE...MAGNOLIA... KINSTON 456 AM EST THU FEB 1 2007 ...WINTRY WEATHER POSSIBLE BRIEFLY THIS MORNING ACROSS THE COASTAL PLAINS... A STORM SYSTEM WILL SPREAD MOISTURE INTO EASTERN NORTH CAROLINA BEGINNING THIS MORNING. THE TEMPERATURES ACROSS THE AREA WILL BE IN THE UPPER 20S TO LOWER 30S...RISING ABOVE FREEZING BY MID MORNING. THE PRECIPITATION THAT MOVES INTO THE COASTAL PLAINS MAY BEGIN AS A MIXTURE OF RAIN AND SNOW. THIS WINTRY PRECIPITATION IS EXPECTED ONLY BRIEFLY THIS MORNING AS TEMPERATURES BOTH AT THE SURFACE AND ABOVE THE SURFACE WILL WARM RAPIDLY ABOVE FREEZING BY NOON. PRECIPITATION WILL BECOME ALL RAIN AND WILL CONTINUE INTO FRIDAY MORNING.
Nearby
Snow Advisories in North Carolina, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.